Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 565, NWS Jackson, MS

July 12, 2011Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2011, 8:04 PM CDT for Lowndes County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 8:04 PM CDT (01:04 UTC)
Expired
Jul 12, 2011, 8:31 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:20 PM CDTTSTM WND DMGColumbus, MSPOWER LINES DOWN IN THE CITY OF COLUMBUS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3227 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS54 KJAN 130104
SVRJAN
MSC087-130145-
/O.NEW.KJAN.SV.W.0565.110713T0104Z-110713T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 845 PM CDT

* AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLUMBUS. THIS STORM WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BENT OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3329 8834 3329 8858 3353 8854 3355 8852
      3352 8847 3355 8849 3358 8849 3360 8847
      3362 8851 3364 8850 3366 8851 3366 8850
      3367 8829
TIME...MOT...LOC 0104Z 085DEG 2KT 3350 8842

$$

DL
2 follow-up statements
542 
WWUS54 KJAN 130124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT TUE JUL 12 2011

MSC087-130145-
/O.CON.KJAN.SV.W.0565.000000T0000Z-110713T0145Z/
LOWNDES MS-
824 PM CDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL LOWNDES COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR COLUMBUS MOVING WEST AT 5
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3343 8852 3355 8852 3353 8849 3352 8847
      3355 8849 3359 8849 3360 8847 3362 8851
      3363 8850 3362 8835 3343 8834
TIME...MOT...LOC 0124Z 068DEG 4KT 3352 8845

$$

DL
896 
WWUS54 KJAN 130131
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT TUE JUL 12 2011

MSC087-130141-
/O.CAN.KJAN.SV.W.0565.000000T0000Z-110713T0145Z/
LOWNDES MS-
831 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOWNDES COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3343 8852 3355 8852 3353 8849 3352 8847
      3355 8849 3359 8849 3360 8847 3362 8851
      3363 8850 3362 8835 3343 8834
TIME...MOT...LOC 0131Z 068DEG 4KT 3352 8846

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:20 PM CDT, 44 minutes earlier.

Area forecast discussion, Jul 12, 7:20 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT TUE JUL 12 2011

.UPDATE...CONVECTION HAS DIMINISHED SIGNIFICANTLY ACROSS THE REGION.
HOWEVER A COUPLE OF STRONG TO SEVERE STORMS PERSIST OVER NERN/ECNTRL
ZONES. CONVECTION WILL CONTINUE TO DECREASE IN INTENSITY AND SHOULD
END BY 9 PM.

SHOWERS AND THUNDERSTORMS HAVE SIGNIFICANTLY COOLED TEMPERATURES
ACROSS MUCH OF THE FORECAST AREA AND HOURLY TEMPS HAVE BEEN ADJUSTED
ACCORDINGLY. HOWEVER NO SIGNIFICANT CHANGES WERE MADE TO OVERNIGHT
LOWS FOR TONIGHT. THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO
EXPIRE...ALONG WITH THE HEAT ADVISORY FOR MOST AREAS ALONG AND S OF
I-20. THE HEAT ADVISORY REMAINS IN EFFECT FOR NRN AND SOME CENTRAL
ZONES...GENERALLY ALONG AND N OF A LINE FROM ST JOSEPH TO CANTON TO
DEKALB...THROUGH 7 PM WEDNESDAY.

&&

.DISCUSSION...AFTERNOON CONVECTION HAS GOTTEN A SLIGHTLY EARLIER
START THAN WHAT WE HAVE SEEN PREV...ALSO THE CELLS HAVE EXHIBITED
MORE INTENSITY EARLIER AS WELL. THIS MAKES SENSE AS THE ENVIRONMENT
IS VERY UNSTABLE WITH SBCAPE ~4000 J/KG. LAPSE RATES ARE A BIT TAME
AND THAT WILL LIKELY KEEP THINGS FROM GETTING TOO MUCH OUT OF HAND.
HOWEVER...DCAPE IS RATHER HIGH WITH 1000-1200 J/KG AND CONVECTION
OCCURRING WITH SFC TEMPS 98-100 DEGREES. THE RESULTING LOW LEVEL
LAPSE RATES ARE APPROACHING 9 C/KM AND ALL THIS SUPPORTS STORMS WITH
RATHER GUSTY WINDS IN THE 50-65 MPH RANGE. EXPECT SEVERAL STRONG
STORMS TODAY WITH A HANDFUL OF BRIEFLY SVR STORMS CONTAINING DMG
WIND GUSTS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS THAT COULD TOTAL
A QUICK 1-2 INCHES.

FOR THIS EVENING...LOOK FOR THE CONVECTION TO WANE BETWEEN 7-9 PM.
FOR NOW...WILL FOLLOW THE GFS GUID POPS WHICH INDICATE ROUGHLY 20%
AREA WIDE. OVERNIGHT LOWS LOOK TO FOLLOW PERSISTENCE AND FALL INTO
THE MID 70S. GUID SEEMS TO HANDLE THIS WELL AND WILL FOLLOW.

FOR WED...BEFORE CONVECTION DEVELOPS...HEAT/HUMIDITY WILL BE THE
INITIAL FOCUS. BASED OFF THE ORIENTATION OF THE BOUNDARY LAYER FLOW
AND VALUES OF THE LOW LEVEL TEMPS...SEE NO REASON WHY THE N HALF OF
THE CWA WILL NOT HIT THE 98-100 DEGREE MARK AGAIN. LOW LEVEL
MOISTURE WILL AGAIN BE VERY HIGH AND THE RESULTING HEAT INDEX (HI)
WILL LIKELY PEAK AROUND 110 DEGREES. AS A RESULT...HAVE EXTENDED THE
HEAT ADV FOR THE N HALF OF THE AREA INTO WED. THE SOUTHERN AREAS ARE
MORE OF A CHALLENGE. THIS AREA IS EXPECTED TO GET MORE WORKED OVER
THIS AFTERNOON WITH STORMS AND ONCE AGAIN HAVE BETTER PRECIP
POTENTIAL ON WED. THIS SHOULD KEEP READINGS FROM GETTING TOO
HOT...BUT AS HAS BEEN THE CASE TODAY...IT HAS HEATED UP SO
QUICKLY...AND WHEN COMBINED WITH THE RH...HI'S GET ABV 105 FAIRLY
EARLY. THE PLAN IS TO LEAVE THE S HALF OUT OF THE HEAT ADV AS ANY
AREA THAT HITS CRITERIA MAY ONLY DO SO FOR A SHORT PERIOD.

AS FOR PRECIP POTENTIAL ACROSS THE AREA WED...THE UPPER RIDGE BREAKS
DOWN FURTHER AND THE AREA WILL HAVE 30DM LOWER MID LEVEL HGHTS.
ADDITIONALLY...MODELS INDICATE A GENERAL MID LEVEL SHEAR AXIS LEFT
OVER THAT WILL LIKELY CONTAIN SEVERAL WEAK DISTURBANCES. COMBINE
THIS WITH 2.2 IN PWATS AND PRECIP CHANCES LOOK TO BE BETTER THAN
WHAT WE HAVE TODAY. SIMILAR STUFF EXISTS ON THU AS FAVORABLE UPPER
SUPPORT WILL EXIST...ALONG WITH DEEP MOISTURE TO KEEP THE ABV AVG
PRECIP POTENTIAL GOING. ACTUALLY...THE EURO SUGGESTS THU WILL BE THE
BEST DAY FOR OVERALL COVERAGE OF STORMS. AS FAR AS POPS ARE
CONCERNED...THE GFS HAS CONTINUED ITS STRANGE WORKINGS AND HITTING
THE POPS HARDEST DURING THE OVERNIGHT PERIODS. I DON'T BUY THIS AND
WILL CONTINUE TO RAISE POPS FOR THE DAY PERIOD (AFTERNOON) AND LOWER
THE OVERNIGHT PERIODS.

THERE WILL BE A RISK FOR STRONG/SVR STORMS WED/THU AS THERE SHOULD
CONTINUE TO BE A DECENT CHANCE EACH DAY AS SFC TEMP/DEWPTS COMBOS
WILL LIKELY SUPPORT 3500-4000 J/KG OF SBCAPE. OVERALL LAPSE RATES
WILL NOT BE REAL IMPRESSIVE...BUT SOME OF THE GUID IS INDICATING
THAT THE N HALF WILL HAVE THE POTENTIAL FOR SOME STEEPER LAPSE RATES
WED AFTERNOON. AT THIS TIME...THAT AREA LOOKS TO HAVE THE BEST RISK
FOR STRONG/SVR STORMS TOMORROW AFTN. DMG WINDS WILL THE MAIN RISK
ALONG WITH FREQUENT LIGHTING AND BRIEF HEAVY PRECIP. WE WILL HAVE TO
WATCH THE SLOW MOVING STORMS FOR LOCALLY HEAVY PRECIP...A QUICK 1-3
INCHES COULD OCCUR. /CME/

&&

AVIATION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM. ONE
OR TWO MAY BECOME SEVERE AND BE CAPABLE OF WIND GUSTS TO 60 MPH AND
SMALL HAIL. OUTSIDE OF ISOLATED EVENING CONVECTION...VFR CONDITIONS
CAN BE EXPECTED. PATCHY GROUND FOG WILL BE POSSIBLE TOWARD MORNING
AND MAY REDUCE VSBY 4-6SM BUT WILL CLEAR RAPIDLY AROUND SUNRISE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>047.

LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023-025.

AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&

CME/03
Hazardous weather outlook, Jul 12, 5:05 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT TUE JUL 12 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
505 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI...
PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF
THE REGION THIS AFTERNOON WITH SOME AREAS ACROSS THE GOLDEN TRIANGLE
REGION REACHING UP TO 115 DEGREES DURING PEAK HEATING THIS AFTERNOON.
THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT
DURATIONS. CONDITIONS WILL BE SLIGHTLY COOLER TOMORROW BUT STILL HOT
AS A HEAT ADVISORY WILL CONTINUE AT LEAST THROUGH WEDNESDAY EVENING.

IN ADDITION TO THE HEAT...STRONG TO SEVERE PULSE THUNDERSTORMS
CAPABLE OF DAMAGING WINDS OF 40 TO 65 MPH...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON
WEDNESDAY. THE STRONGEST STORMS WILL EXIST BETWEEN 3-9PM TODAY AND
WEDNESDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS
THE LATER EVENING HOURS EACH DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE
GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ024-026-MSZ048>066-072>074-131830-
CATAHOULA-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
505 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL/SOUTHERN MISSISSIPPI
AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND
110 DEGREES TODAY. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE
75 DEGREES AT MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME
HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT
DURING THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA
THROUGH THIS EVENING AS SLIGHTLY COOLER CONDITIONS WILL EXIST
WEDNESDAY.

ADDITIONALLY...A FEW STRONG AND SEVERE STORMS CAN BE EXPECTED THIS
AFTERNOON UNTIL 8 PM AND AGAIN ON WEDNESDAY. THE STRONGEST STORMS
COULD PRODUCE GUSTY WINDS OF 50 AND 65 MPH...ALONG WITH FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH
AFTERNOON THROUGH FRIDAY WITH SOME POTENTIALLY BEING SEVERE. THE
STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG
WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/03

In the hours before

Special weather statement, Jul 12, 5:58 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE JUL 12 2011

LAZ015-122330-
RICHLAND LA-
558 PM CDT TUE JUL 12 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF HOLLY RIDGE AT 559 PM CDT...MOVING WEST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTH CENTRAL RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3256 9177 3256 9175 3261 9172 3261 9167
      3263 9165 3263 9159 3258 9159 3258 9153
      3244 9153 3242 9181 3257 9181
TIME...MOT...LOC 2259Z 089DEG 4KT 3253 9164

BK
Special weather statement, Jul 12, 6:16 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT TUE JUL 12 2011

MSZ036-122345-
HOLMES MS-
616 PM CDT TUE JUL 12 2011

...STRONG THUNDERSTORM DEVELOPING OVER WESTERN HOLMES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES EAST OF THORNTON AT 616 PM CDT...MOVING NORTHWEST AT
5 MPH.

PEOPLE IN WEST CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3314 9015 3300 9023 3304 9038 3305 9039
      3305 9043 3308 9043 3311 9042 3309 9037
      3312 9039 3313 9037 3309 9036 3310 9035
      3312 9035 3314 9033 3323 9032
TIME...MOT...LOC 2316Z 114DEG 3KT 3309 9028

DL
Local storm report, Jul 12, 6:22 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     4 SE LOUISVILLE         33.08N 89.01W
07/12/2011  E50.00 MPH       WINSTON            MS   EMERGENCY MNGR

            ONE TREE DOWN ALONG HWY 397.

0222 PM     TSTM WND DMG     3 N TAYLORSVILLE        31.87N 89.43W
07/12/2011                   SMITH              MS   EMERGENCY MNGR

            POWER LINE DOWN ALONG CR 19.

0318 PM     TSTM WND DMG     2 W MOSELLE             31.50N 89.31W
07/12/2011                   JONES              MS   LAW ENFORCEMENT

            A COUPLE TREES DOWN OFF SANFORD RD.

0322 PM     TSTM WND DMG     4 E UTICA               32.10N 90.55W
07/12/2011                   HINDS              MS   PUBLIC

            SOME TREES WERE REPORTED DOWN EAST OF UTICA.

0338 PM     TSTM WND DMG     MCNAIR                  31.64N 91.04W
07/12/2011                   JEFFERSON          MS   PUBLIC

            SOME TREES WERE DOWN AROUND THE CITY OF MCNAIR.

0400 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
07/12/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL RDS FLOODED AROUND THE HOSPITAL AND ON BOARD ST
            TO HUTCHINSON AVE.

0413 PM     TSTM WND DMG     CLINTON                 32.34N 90.33W
07/12/2011                   HINDS              MS   LAW ENFORCEMENT

            DOWNED POWER LINES IN CLINTON

0427 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
07/12/2011                   MADISON            MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN FLORA. DIME SIZE
            HAIL ALSO REPORTED.

0427 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
07/12/2011                   MADISON            MS   EMERGENCY MNGR

            STORAGE BUILDING BLOWN ONTO HWY 49. AWNINGS BLOWN OFF
            BUILDINGS. LARGE TREES DOWN ON OLD HWY 49. MULTIPLE POWER
            OUTAGES.

0520 PM     FLASH FLOOD      5 SW BROOKLYN           31.00N 89.25W
07/12/2011                   FORREST            MS   EMERGENCY MNGR

            FLOODING ON GATOR REID ROAD, JOHN MORRIS ROAD, ENTREKIN
            ROAD, FAIRLY ROAD, CARNES ROAD AND SOUTH CARNES ROAD.

0550 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
07/12/2011                   MOREHOUSE          LA   LAW ENFORCEMENT

            TWO TREES AND AND SOME POWER LINES DOWN.

&&

WEBER
Special weather statement, Jul 12, 6:34 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT TUE JUL 12 2011

MSZ031-039-130005-
NOXUBEE MS-LOWNDES MS-
634 PM CDT TUE JUL 12 2011

...STRONG THUNDERSTORMS DEVELOPING BETWEEN COLUMBUS AND MACON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF DEERBROOK AT 634 PM CDT...MOVING WEST AT 5
MPH.

PEOPLE IN SOUTHWESTERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3310 8853 3325 8871 3341 8848 3329 8831
TIME...MOT...LOC 2334Z 075DEG 5KT 3331 8847

DL
Local storm report, Jul 12, 7:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
07/12/2011                   LAWRENCE           MS   TRAINED SPOTTER

            3 FT OF WATER OVER THE ROAD AT THE INTERSECTION OF
            JEFFERSON AND MAIN STREET

&&

BK
Special weather statement, Jul 12, 7:48 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT TUE JUL 12 2011

MSZ031-130120-
LOWNDES MS-
748 PM CDT TUE JUL 12 2011

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN LOWNDES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER LOWNDES COUNTY AT 748 PM CDT. THE STORM WAS NEARLY
STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3329 8858 3344 8853 3345 8833 3329 8833
TIME...MOT...LOC 0048Z 091DEG 1KT 3335 8844

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:48 PM CDTSpecial Weather StatementJANLowndes32 min
Jul 13, 6:36 AM CDTSpecial Weather StatementJANClay44 min
Jul 13, 1:36 PM CDTSpecial Weather StatementJANJefferson Davis14 min
Jul 13, 1:55 PM CDTSpecial Weather StatementJANNeshoba20 min
Jul 13, 2:02 PM CDTSpecial Weather StatementJANLawrence18 min
Jul 13, 2:17 PM CDTSpecial Weather StatementJANLeake, Neshoba18 min
Jul 13, 2:33 PM CDTSevere Thunderstorm WarningJANNeshoba42 min
Jul 13, 3:02 PM CDTSpecial Weather StatementJANLeake18 min
Jul 13, 3:07 PM CDTSpecial Weather StatementJANLeake18 min
Jul 13, 3:23 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott25 min
Jul 13, 3:26 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 13, 3:42 PM CDTSpecial Weather StatementJANLowndes43 min
Jul 13, 3:44 PM CDTSpecial Weather StatementJANClarke46 min
Jul 13, 3:52 PM CDTSevere Thunderstorm WarningJANClay, Lowndes50 min
Jul 13, 3:57 PM CDTSevere Thunderstorm WarningJANLauderdale33 min
Jul 13, 3:59 PM CDTSpecial Weather StatementJANRankin46 min
Jul 13, 4:21 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 13, 4:27 PM CDTSpecial Weather StatementJANSimpson48 min
Jul 13, 4:28 PM CDTSpecial Weather StatementJANLincoln47 min
Jul 13, 4:30 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster30 min
Jul 13, 4:39 PM CDTSpecial Weather StatementJANLincoln21 min
Jul 13, 4:40 PM CDTSpecial Weather StatementJANSmith45 min
Jul 13, 4:45 PM CDTSevere Thunderstorm WarningJANLincoln45 min
Jul 13, 4:53 PM CDTSevere Thunderstorm WarningJANJasper52 min
Jul 13, 4:55 PM CDTSpecial Weather StatementJANCovington45 min
Jul 13, 5:01 PM CDTSpecial Weather StatementJANOktibbeha44 min
Jul 13, 5:02 PM CDTSevere Thunderstorm WarningJANSmith58 min
Jul 13, 5:10 PM CDTSevere Thunderstorm WarningJANOktibbeha50 min
Jul 13, 5:18 PM CDTSpecial Weather StatementJANMadison42 min
Jul 13, 5:32 PM CDTSpecial Weather StatementJANYazoo38 min
Jul 13, 5:36 PM CDTSpecial Weather StatementJANWebster59 min
Jul 13, 5:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster64 min
Jul 13, 5:57 PM CDTSpecial Weather StatementJANCarroll18 min
Jul 13, 6:03 PM CDTSpecial Weather StatementJANJones47 min
Jul 13, 6:34 PM CDTSpecial Weather StatementJANAttala46 min
Jul 13, 6:37 PM CDTSpecial Weather StatementJANForrest48 min
Jul 13, 6:56 PM CDTSevere Thunderstorm WarningJANForrest, Lamar64 min
Jul 13, 6:59 PM CDTSpecial Weather StatementJANBolivar61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.